Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Mar 4, 2004, 10:19 AM CST for Hardeman County, Texas; Harmon County, Jackson County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 10:19 AM CST (16:19 UTC)
- Expired
- Mar 4, 2004, 1:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Harmon County, OK, Jackson County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 62 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 4.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 041621
FFWOKC
OKC057-065-TXC197-041915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1019 AM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARDEMAN COUNTY IN NORTHERN TEXAS
HARMON COUNTY IN SOUTHWEST OKLAHOMA
JACKSON COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 115 PM CST
* AT 1019 AM CST...DOPPLER RADAR DETECTED A LINE OF THUNDERSTORMS
PRODUCING VERY HEAVY RAIN EXTENDING FROM MANGUM TO ALTUS AND QUANAH
TEXAS. TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS
THE WARNED AREA AND ANOTHER ONE TO TWO INCHES IS LIKELY OVER
THE NEXT THREE HOURS.
* LOCATIONS IN THE WARNING INCLUDE ALTUS...ALTUS AIR FORCE BASE...
CHILLICOTHE...DUKE...ELDORADO...ELMER...FRIENDSHIP...GOODLETT...
GOULD...HOLLIS...LAZARE...MARTHA...MCKNIGHT...MCQUEEN...MEDICINE
MOUND...OLUSTEE...QUANAH...VINSON AND WARREN
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
LAT...LON 3423 10001 3410 9949 3443 9945 3449 9924
3478 9922 3472 9966 3499 9998
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 3:58 AM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Mar 4, 3:58 AM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 358 AM CST THU MAR 4 2004 SHOWERS AND THUNDERSTORMS CONT TO INCREASE IN COVERAGE AND INTENSITY ACROSS OK AND TX EARLY THIS MORNING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL PRIMARY CONCERN THIS MORNING. HEAVY RAIN WAS FALLING WITH SOME OF THESE STORMS. THE WARM FRONT HAS BEGUN TO MOVE NORTH EARLY THIS MORNING. STRONG WAA CONT ACROSS THE AREA AS LLJ CONTINUES TO INCREASE...WHICH HAS AIDED IN THE THUNDERSTORM DEVELOP. LL MOISTURE ALSO CONTINUES TO INCREASE...WITH 50 DEWPTS FROM TILLMAN...TO MCCLAIN...TO SEMINOLE COUNTIES EARLY THIS MORNING. AS WARM FRONT CONT TO PUSH NORTHWARD...DEWPTS WILL CONT TO INCREASE ACROSS MUCH OF THE AREA. SFC LOW WILL MOVE ACROSS WEST TX AND OK TODAY...INTO THE MID MISSISSIPPI VALLEY. UPR LOW CURRENTLY OVER NW MEXICO WILL ALSO MOVE ACROSS THE AREA TODAY. WITH UPR LOW MOVING ACROSS THE SOUTHERN PLAINS BRINGING COLD TEMPS ALOFT...STRONG LLJ...AND GULF MOISTURE...SEVERE STORMS ARE POSSIBLE THROUGHOUT THE DAY TODAY. HEAVY RAINS EXPECTED OVER SATURATED OR NEAR SATURATED AREAS FROM PREVIOUS RAINFALL...COULD CAUSE SOME FLASH FLOODING PROBLEMS. WILL ISSUE A FLASH FLOOD WATCH FOR PARTS OF CENTRAL AND SOUTH CENTRAL OK WHERE SOME LOCATIONS HAVE ALREADY RECEIVED 1-2+ INCHES IN THE PAST 24 HRS. HAVE LEFT SLIGHT CHANCE POPS IN FOR FRIDAY AS ENERGY MOVING INTO THE BACKSIDE OF THE UPPER TROUGH MOVES ACROSS THE AREA. THIS COULD PROVIDE ENOUGH LIFT FOR SOME LIGHT RAIN OR DRIZZLE TO DEVELOP DESPITE MOST OF THE GOOD MOISTURE BEING OUT OF THE AREA. MODELS CONT TO PROG COLD FRONT MOVING ACROSS THE AREA SAT NIGHT/SUN. FORECAST REMAINS DRY AFTER FRI...WITH NO MAJOR CHANGES IN EXTENDED. FCSTID = 25 OKC 60 45 54 36 / 99 50 20 20 HBR 58 41 54 34 / 99 30 20 20 SPS 65 46 59 38 / 99 30 20 20 GAG 46 35 49 30 / 99 40 20 20 PNC 55 41 50 32 / 99 70 10 20 DUA 68 51 60 40 / 99 40 20 30 .OUN... OK...FLASH FLOOD WATCH TODAY FOR ZONES OKZ019-020-025>031-039-040. TX...NONE
Hazardous weather outlook, Mar 4, 7:00 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST THU MAR 4 2004
OKZ004>048-050>052-TXZ083>090-041800-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. THIS
MODERATE RISK IS SURROUNDED BY A SLIGHT RISK AREA.
LOCATION...
THE MODERATE RISK AREA COVERS LOCATIONS EAST AND SOUTH OF A LINE
THAT EXTENDS FROM QUANAH AND ALTUS...NORTHEAST TO EL RENO...TO
STILLWATER. AREAS NORTH OF THIS LINE WILL BE IN THE SLIGHT RISK AREA.
TIMING...
ALTHOUGH ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE
MORNING...THE MOST LIKELY TIME FOR SIGNIFICANT SEVERE THUNDERSTORMS
WILL BE FROM NOON THROUGH 7 PM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES...ROOFS...AND TENDER VEGETATION FROM
LARGE HAIL. WIND DAMAGE DUE TO VIOLENT THUNDERSTORM WIND GUSTS TO 80
MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS MORNING
THROUGH EARLY EVENING.
DISCUSSION...
WARM AIR ADVECTION NORTH OF A SLOW MOVING WARM FRONT WILL KEEP
THUNDERSTORMS GOING THROUGH MID MORNING ACROSS MAINLY WESTERN AND
NORTHERN OKLAHOMA. WITH MARGINAL INSTABILITY...BUT STRONG SHEAR...
SOME STORMS MAY REACH SEVERE LEVELS AND PRODUCE LARGE HAIL. BY LATE
THIS MORNING...THUNDERSTORMS ARE EXPECTED TO RAPIDLY INCREASE IN
AREAL COVERAGE AND INTENSITY NEAR AND JUST SOUTH OF THE NORMAN NWS
COUNTY WARNING AREA. THIS ACTIVITY WILL BE SOUTH OF THE MENTIONED
WARM FRONT...IN A STRONGLY UNSTABLE AIRMASS WITH VERY STRONG DEEP
LAYER SHEAR. THIS ENVIRONMENT WILL BE CONDUCIVE FOR SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING
WINDS...AND TORNADOES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY MAR 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS PARTS OF THE
AREA. ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND
POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR
PORTIONS OF CENTRAL AND SOUTH CENTRAL OKLAHOMA. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
11In the hours before
Special weather statement, Mar 4, 5:59 AM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 559 AM CST THU MAR 4 2004 OKZ021-034-041215- BECKHAM OK-GREER OK- 559 AM CST THU MAR 4 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND GREER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF SAYRE AT 559 AM CST...MOVING NORTHEAST AT 55 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN BECKHAM AND GREER COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, Mar 4, 9:18 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 918 AM CST THU MAR 4 2004 TXZ083-041530- HARDEMAN TX- 918 AM CST THU MAR 4 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF QUANAH AT 918 AM CST...MOVING NORTH AT 60 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HARDEMAN COUNTY...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:59 AM CST | Severe Thunderstorm Warning | OUN | Baylor, Knox | 46 min |
| Mar 4, 12:28 PM CST | Tornado Warning | OUN | Baylor | 47 min |
| Mar 4, 12:48 PM CST | Tornado Warning | OUN | Wilbarger | 27 min |
| Mar 4, 12:51 PM CST | Severe Thunderstorm Warning | OUN | Archer | 39 min |
| Mar 4, 12:57 PM CST | Severe Thunderstorm Warning | OUN | Wichita | 48 min |
| Mar 4, 1:14 PM CST | Tornado Warning | OUN | Wichita | 31 min |
| Mar 4, 1:19 PM CST | Severe Thunderstorm Warning | OUN | Clay | 41 min |
| Mar 4, 6:09 AM CST | Severe Thunderstorm Warning | OUN | Beckham | 36 min |
| Mar 4, 10:44 AM CST | Flash Flood Warning | OUN | Blaine, Garfield, Grant, Kay, Kingfisher, Noble | 5 hr |
| Mar 4, 1:34 PM CST | Tornado Warning | OUN | Comanche | 41 min |
| Mar 4, 1:41 PM CST | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 49 min |
| Mar 4, 2:08 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 37 min |
| Mar 4, 2:15 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Love, Murray | 45 min |
| Mar 4, 2:17 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Love, Murray | 43 min |
| Mar 4, 2:34 PM CST | Severe Thunderstorm Warning | OUN | McClain | 41 min |
| Mar 4, 2:43 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 47 min |
| Mar 4, 2:58 PM CST | Severe Thunderstorm Warning | OUN | Johnston, Marshall, Pontotoc | 47 min |
| Mar 4, 3:09 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 51 min |
| Mar 4, 3:17 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 43 min |
| Mar 4, 3:26 PM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes | 49 min |
| Mar 4, 3:29 PM CST | Flash Flood Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2004Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.